Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 145, NWS Pueblo, CO

July 16, 2014Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 16, 2014, 8:13 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2014, 8:13 PM MDT (02:13 UTC)
Expired
Jul 16, 2014, 9:00 PM MDT
In force
47 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
70.0 mph

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 139 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:30 PM MDTTSTM WND GST 653 Ese Hoehne, CO
Jul 16, 8:30 PM MDTHAIL 23 Ese Hoehne, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS55 KPUB 170213
SVRPUB
COC055-071-170300-
/O.NEW.KPUB.SV.W.0145.140717T0213Z-140717T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT WED JUL 16 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 900 PM MDT

* AT 812 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  TYRONE...OR 21 MILES NORTH OF TRINIDAD...MOVING SOUTH AT 30 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  TRINIDAD...COKEDALE...BRANSON...STARKVILLE...MODEL...HOEHNE...
  TYRONE AND TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10468 3762 10454 3764 10427 3701 10386
      3700 10386
TIME...MOT...LOC 0212Z 344DEG 41KT 3746 10439 

HAIL...1.75IN
WIND...70MPH

$$

KAM
4 follow-up statements
885 
WWUS55 KPUB 170223
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT WED JUL 16 2014

COC055-170233-
/O.CAN.KPUB.SV.W.0145.000000T0000Z-140717T0300Z/
HUERFANO CO-

823 PM MDT WED JUL 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUERFANO COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3700 10468 3753 10455 3755 10421 3701 10386
      3700 10386
TIME...MOT...LOC 0223Z 344DEG 38KT 3736 10436 

$$

COC071-170300-
/O.CON.KPUB.SV.W.0145.000000T0000Z-140717T0300Z/
LAS ANIMAS CO-
823 PM MDT WED JUL 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 823 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOEHNE...OR 15
MILES NORTHEAST OF TRINIDAD...MOVING SOUTH AT 45 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...BRANSON...STARKVILLE...MODEL...HOEHNE...TYRONE
AND TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10468 3753 10455 3755 10421 3701 10386
      3700 10386
TIME...MOT...LOC 0223Z 344DEG 38KT 3736 10436 

HAIL...2.00IN
WIND...70MPH

$$

KAM
987 
WWUS55 KPUB 170235
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
835 PM MDT WED JUL 16 2014

COC071-170300-
/O.CON.KPUB.SV.W.0145.000000T0000Z-140717T0300Z/
LAS ANIMAS CO-
835 PM MDT WED JUL 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 835 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOEHNE...OR 12
MILES NORTHEAST OF TRINIDAD...MOVING SOUTH AT 40 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...BRANSON...STARKVILLE...MODEL...HOEHNE...TYRONE AND
TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10459 3738 10448 3747 10416 3701 10386
      3700 10386
TIME...MOT...LOC 0235Z 342DEG 34KT 3727 10432 

HAIL...2.00IN
WIND...70MPH

$$

KAM
499 
WWUS55 KPUB 170243
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
843 PM MDT WED JUL 16 2014

COC071-170300-
/O.CON.KPUB.SV.W.0145.000000T0000Z-140717T0300Z/
LAS ANIMAS CO-
843 PM MDT WED JUL 16 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM MDT
FOR SOUTH CENTRAL LAS ANIMAS COUNTY...

AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF HOEHNE...OR 11 MILES EAST OF TRINIDAD...MOVING SOUTH AT 45 MPH.

HAZARD...TWO INCH HAIL AND 70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
TRINIDAD...BRANSON...STARKVILLE...MODEL...HOEHNE...TYRONE AND
TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 10459 3738 10448 3747 10416 3701 10386
      3700 10386
TIME...MOT...LOC 0242Z 344DEG 41KT 3718 10429 

HAIL...2.00IN
WIND...70MPH

$$

KAM
462 
WWUS55 KPUB 170259
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
859 PM MDT WED JUL 16 2014

COC071-170309-
/O.EXP.KPUB.SV.W.0145.000000T0000Z-140717T0300Z/
LAS ANIMAS CO-
859 PM MDT WED JUL 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS
COUNTY WILL EXPIRE AT 900 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3700 10459 3738 10448 3747 10416 3701 10386
      3700 10386
TIME...MOT...LOC 0258Z 344DEG 41KT 3718 10429 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:49 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 16, 3:49 PM MDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT WED JUL 16 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 350 PM MDT WED JUL 16 2014

WILL KEEP THIS BRIEF DUE TO ONGOING SEVERE AND FLOOD CONDITIONS.
FORECAST DISTRICT TO REMAIN ACTIVE INTO THURSDAY(...ESPECIALLY
FROM THIS AFTERNOON INTO TONIGHT) AS CONTINUED HIGH PRECIPITABLE
WATERS INTERACT WITH INCOMING UPPER DISTURBANCE.

IN ADDITION TO THE AVAILABLE ADEQUATE ATMOSPHERIC MOISTURE...
FAVORABLE CAPES...LIS AND MEAN LAYER SHEARS WILL ALLOW FOR THE
POTENTIAL OF STRONG TO SEVERE THUNDERSTORMS AT TIMES FROM THIS
AFTERNOON INTO TONIGHT.

STORMS WITH LOCALLY HEAVY RAINFALL...CAPABLE OF PRODUCING FLASH
FLOODING...WILL BE POSSIBLE OVER AREA BURN SCARS AND LOCATIONS
THAT HAVE EXPERIENCED SIGNIFICANT PRECIPITATION SINCE
FRIDAY...THEREFORE WILL CONTINUE WITH FLASH FLOOD WATCH UNTIL
MIDNIGHT TONIGHT. ALSO...NEAR TO BELOW SEASONAL MAXIMUM
TEMPERATURES ARE ANTICIPATED OVER MOST LOCATIONS THURSDAY.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 350 PM MDT WED JUL 16 2014

WILL KEEP THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WEATHER.

THE FORECAST DISTRICT SHOULD THEN NOTE A DRYING AND WARMING TREND
FROM FRIDAY INTO NEXT MONDAY AS UPPER RIDGING BUILDS OVER SOUTHERN
COLORADO. ISOLATED PRIMARILY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.

MAXIMUM TEMPERATURES CLIMBING TO ABOVE MID TO LATE JULY
CLIMATOLOGICAL AVERAGES ARE ANTICIPATED FROM FRIDAY INTO NEXT
WEDNESDAY WITH MAXIMUM TEMPERATURES(OVER EASTERN SECTIONS OF THE
CWFA) CLIMBING INTO THE 90S AND CHALLENGING THE CENTURY MARK AT
TIMES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 350 PM MDT WED JUL 16 2014

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO IMPACT THE
KALS...KCOS AND KPUB TAF SITES AT TIMES FROM THIS AFTERNOON INTO
TONIGHT...CAPABLE OF PRODUCING PERIODS OF MVFR/IFR CONDITIONS AS
WELL AS THE POTENTIAL FOR LOCALLY HEAVY RAIN.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ067-068-
070>089-093>099.

&&
Hazardous weather outlook, Jul 16, 11:00 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT WED JUL 16 2014

COZ058>089-093>099-171700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT WED JUL 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL REDEVELOP
OVER THE MOUNTAINS THIS AFTERNOON...THEN SPREAD ACROSS LOWER
ELEVATIONS DURING THE LATE AFTERNOON AND EVENING HOURS. ADEQUATE ATMOSPHERIC
MOISTURE IS AVAILABLE TO SUPPORT LOCALLY HEAVY RAINFALL...WHICH
MAY CAUSE FLASH FLOODING...ESPECIALLY ACROSS AREA BURN SCARS AND
OVER LOCATIONS WHERE HEAVY RAIN HAS FALLEN SINCE FRIDAY. MANY
STORMS WHICH FORM TODAY AND TONIGHT WILL ALSO HAVE THE POTENTIAL
OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING AND HAIL
GENERALLY SMALLER THAN PENNIES.

IN ADDITION...THERE WILL BE A CHANCE FOR ONE OR TWO SEVERE
THUNDERSTORMS THIS AFTERNOON...PRIMARILY OVER FAR SOUTHEASTERN
COLORADO. HAIL AROUND THE SIZE OF QUARTERS...WIND GUSTS AROUND 60
MPH AT TIMES AN EVEN AN ISOLATED TORNADO WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED STORMS WILL CONTINUE THROUGH THE
WEEKEND...MAINLY IN THE AFTERNOONS AND EVENINGS AND ESPECIALLY
ALONG AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. STORMS WILL
BECOME WEAKER AND LESS WIDESPREAD FOR THE LATTER HALF OF THE
WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 16, 7:42 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
742 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             5 NNE ROSITA            38.16N 105.28W
07/16/2014  M0.75 INCH       CUSTER             CO   TRAINED SPOTTER

&&

28
Local storm report, Jul 16, 7:43 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             RYE                     37.92N 104.93W
07/16/2014  M1.00 INCH       PUEBLO             CO   STORM CHASER

            IN RYE AFTER SEVERE STORM PASSED.

0730 PM     HEAVY RAIN       7 E COLORADO CITY       37.95N 104.72W
07/16/2014  M1.05 INCH       PUEBLO             CO   TRAINED SPOTTER

            15-20 MINUTE DURATION.

&&

RMG
Special weather statement, Jul 16, 7:44 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT WED JUL 16 2014

COZ081-082-084-085-170215-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
744 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND
SOUTHWESTERN EL PASO COUNTIES UNTIL 815 PM MDT...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS...MOVING
SOUTHEAST AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...PETERSON AFB...
STRATMOOR...SCHRIEVER AFB...FORT CARSON...SECURITY-WIDEFIELD...
SECURITY AND CIMARRON HILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3881 10499 3895 10485 3879 10444 3857 10477
TIME...MOT...LOC 0144Z 308DEG 32KT 3884 10485

28
Local storm report, Jul 16, 8:03 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
803 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     DEBRIS FLOW      1 NW CASCADE            38.91N 104.98W
07/16/2014                   EL PASO            CO   LAW ENFORCEMENT

            HWY 24 MM 292

&&

KAM
Local storm report, Jul 16, 8:04 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT WED JUL 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLASH FLOOD      2 E MANITOU SPRINGS     38.86N 104.87W
07/16/2014                   EL PASO            CO   BROADCAST MEDIA

            31ST AND HWY 24

&&

KAM
Special weather statement, Jul 16, 8:05 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT WED JUL 16 2014

COZ065-066-069-170230-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
805 PM MDT WED JUL 16 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAGUACHE COUNTY
UNTIL 830 PM MDT...

AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA GARITA...OR 36 MILES NORTHWEST OF
ALAMOSA...MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTER AND LA GARITA.

LAT...LON 3793 10635 3802 10616 3776 10594 3775 10627
TIME...MOT...LOC 0204Z 327DEG 23KT 3792 10621

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 6:04 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 16, 6:16 PM MDTFlash Flood WarningPUBCrowley, Otero3 hr
Jul 16, 6:30 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 16, 6:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo50 min
Jul 16, 7:22 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 7:28 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo47 min
Jul 16, 7:33 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 7:36 PM MDTSpecial Weather StatementPUBCuster24 min
Jul 16, 7:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jul 16, 8:05 PM MDTSpecial Weather StatementPUBSaguache25 min
Jul 16, 8:15 PM MDTAreal Flood AdvisoryPUBBaca, Las Animas3 hr
Jul 16, 8:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Jul 16, 8:59 PM MDTSpecial Weather StatementPUBLas Animas16 min
Jul 16, 9:16 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 16, 9:41 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Jul 16, 10:01 PM MDTSpecial Weather StatementPUBPueblo44 min
Jul 16, 10:17 PM MDTFlash Flood WarningPUBEl Paso118 min
Jul 16, 10:41 PM MDTAreal Flood AdvisoryPUBLas Animas, Otero, Pueblo3 hr
Jul 17, 12:17 AM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 17, 12:37 AM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Jul 17, 1:22 AM MDTRiver Flood WarningPUBPueblo36 hr
Jul 17, 6:38 AM MDTRiver Flood WarningPUBOtero67 hr
Jul 17, 4:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jul 17, 5:03 PM MDTSpecial Weather StatementPUBChaffee27 min
Jul 17, 5:58 PM MDTSpecial Weather StatementPUBCuster32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.